MAUDE Adverse Event Report: AZUR-35 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE

AZUR-35 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE
Model Number 45-451230
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was reported available for return but has not yet been received.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Event or Problem Description
It was reported that the embolization coil implant was used to treat a patient with an unruptured abdominal internal iliac artery aneurysm.The coil was deployed as third coil via an angiographic catheter without the use of a microcatheter.During placement of the third coil, significant resistance was encountered during advancement.Despite repositioning the catheter, further advancement remained impossible.While attempting to withdraw, the coil prematurely detachment in angiographic catheter.The procedure was discontinued due to the inability to complete embolization.Prior to the detachment of this coil, two coils of the same model had already been deployed for embolization.Angiography confirmed that the embolization effect had been achieved and no additional coils were implanted thereafter.The vascular anatomy may have contributed to the detachment of the coil.The patient was in stable condition.
 
Additional Manufacturer Narrative
Additional information: d10 (date device returned), h6, h11 (device evaluation conclusion).Investigation conclusion: a one-second angiographic video was provided for review.It is not labeled as to date or time.It is an un-subtracted ap view centered over the right pelvis and sacrum.A short arterial contrast injection is being made into the right external iliac artery from a short right femoral sheath.There is an approximately 2cm atherosclerotic aneurysm at the bifurcation of the right internal and right external iliac arteries.The right internal iliac artery is occluded by coils about 5 cm from its origin.The inferior end of an aortic stent is seen at the upper edge of the image.A left femoral sheath is in place.Wires are seen passing from both sheaths into the aortic stent; their distal ends are not on the image.This video did not explain why there was resistance during advancement or why the premature detachment occurred.The investigation of the returned coil system found the pusher bent, the outer sleeve damaged at the distal end, and the strain relief damaged, which is consistent with the device causing or contributing to the reported resistance within the catheter as described in the reported complaint.The implant was found kinked at the proximal section and separated from the pusher with no indication of the use of a detachment controller on the pusher's heater coil.The investigation found the pusher¿s monofilament with a tensile break shape at the tip which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher and implant damage, but the damage is consistent with the device experiencing forces exceeding the pusher and implant's yield strength.

Brand Name
AZUR-35 DETACHABLE HYDRO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23065119
Report Number2032493-2025-90491
Device Sequence Number9680532
Product Code KRD
UDI-Device Identifier00810170015007
UDI-Public(01)00810170015007(11)240606(17)290531(10)0000622382
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-451230
Device Lot Number0000622382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGRAPHIC CATHETER (UNKNOWN).
Patient Age68 YR
Patient SexMale